ISSN 1941-5923

Logo



Get your full text copy in PDF

Floating right atrial thrombus, possibly caused by the hypercoagulable state due to olanzapine use

Mustafa Buyukates, Erol Aktunc, Ozer Kandemir

Am J Case Rep 2008; 9:167-169

ID: 849818


Background: This is a report of a case of right atrial floating thrombus with accompanying massive pulmonary embolus.
Case Report: A female patient presented to the emergency department with the complaint of dyspnea in exertion. The patient was on olanzapine 10 mg daily. A right atrial thrombus with massive pulmonary embolus was diagnosed.
Conclusions: The present case was the only floating right atrial thrombus causing pulmonary embolus which may be due to olanzapine use. Caution must be exercised in the use of atypical antipsychotics, including olanzapine.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree